Georgia, 2008Hail in Georgia, June 25, 2008
June 25, 2008 · NWS CHS · 3 events in 3 counties and zones
A weak trough of low pressure in the upper levels of the atmosphere in combination with the sea breeze resulted in scattered severe thunderstorms across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak trough of low pressure in the upper levels of the atmosphere in combination with the sea breeze resulted in scattered severe thunderstorms across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 25, 12:38 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 25, 12:38 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT WED JUN 25 2008
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WHILE A TROUGH
OF LOW PRESSURE DEVELOPS OVER THE CAROLINAS. THE HIGH PRESSURE
RIDGE WILL SHIFT FURTHER EAST OVER THE WEEKEND...WHILE A COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS FRONT LOOKS TO STALL AND
LINGER JUST WEST OF THE AREA SUNDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL RIDGE REMAINS OVER THE SOUTHEAST STATES TODAY...WITH
GENERAL HIGH PRESSURE AT THE SURFACE. MAIN FORECAST CONCERN IN THE
NEAR TERM IS THE POSSIBILITY FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATER THIS AFTERNOON.
DESPITE A STRONG CAP OF NEARLY 7 DEGREES ACCORDING TO THE MODIFIED
MORNING JAX SOUNDING...SEVERAL MODELS ARE INDICATING CONVECTION
INITIATING MAINLY IN THE SOUTHERN ZONES THIS AFTERNOON. ALTHOUGH
GFS IS THE ONLY DRY MODEL...IT AGREES WITH THE NAM IN DEPICTING
UPPER LEVEL ENERGY TRACKING FROM THE EASTERN GULF INTO SOUTHERN
GEORGIA. THIS ENERGY INCREASES DEEP LAYER MOISTURE IN THE
SOUTHEAST GEORGIA COUNTIES. CAPE VALUES ARE A BIT HIGHER TO THE
SOUTH TODAY...REACHING 3000 J/KG WITH LIFTED INDICES AROUND -6.
THE SLIGHTLY MORE UNSTABLE ENVIRONMENT COULD INCREASE POTENTIAL TO
BREAK THE CAP...WITH ADDITIONAL ENERGY SUPPLIED FROM SHORTWAVE
ACTIVITY ALOFT. SOUNDINGS ALSO INDICATE A LIGHTER OFFSHORE FLOW
AT LOW LEVELS AND A MORE SOUTHWEST DIRECTIONAL COMPONENT...WHICH
WILL ALLOW THE SEABREEZE TO PUSH FURTHER INLAND THAN YESTERDAY.
HAVE THEREFORE INCREASED POPS TO SLIGHT CHANCE INLAND OF THE
SEABREEZE IN SOUTHEAST SOUTH CAROLINA AND EVERYWHERE SOUTH OF THE
SAVANNAH RIVER IN SOUTHEAST GEORGIA. THESE AREAS COULD HAVE SOME
CONVECTIVE POTENTIAL DUE TO THE FORCING PROVIDED BY THE
SEABREEZE...THE WEAKNESS IN THE UPPER RIDGE DUE TO THE SHORTWAVE
ENERGY...AND SLIGHTLY HIGHER PWAT VALUES INDICATED BY MODEL
SOUNDINGS. WIDESPREAD THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED...AS THERE REMAINS SEVERAL FACTORS STILL WORKING AGAINST
CONVECTIVE INITIATION SUCH AS CONTINUED LOW DEWPOINTS AND STRONG
CAPPING. ANY THUNDERSTORMS THAT CAN DEVELOP MAY PRODUCE SMALL HAIL
AND HEAVY RAIN.
HIGH TEMPERATURES ALONG THE COAST ARE EXPECTED TO BE A FEW DEGREES
COOLER TODAY DUE TO THE BETTER INLAND PENETRATION OF THE SEABREEZE.
HIGHS WILL RANGE FROM THE UPPER 90S INLAND TO AROUND 90 DEGREES
NEAR THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
MOISTURE AND CLOUD COVER SHOULD CONTINUE TO INCREASE TONIGHT IN
SOUTHERN AREAS...AS AN AN UPPER LEVEL DISTURBANCE ROUNDS THE WEST
SIDE OF THE UPPER RIDGE AND BEGINS TO IMPACT THE AREA. DEWPOINTS
WILL RECOVER INTO THE UPPER 60S AND LOWER 70S IN MANY AREAS. WENT
FAIRLY CLOSE TO MAV GUIDANCE MINIMUM TEMPERATURES AND KEPT RAIN
CHANCES AT OR BELOW 13 PERCENT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRES CENTERS BOTH AT THE SFC AND ALOFT WILL SETTLE IN THE ATLC
STARTING THU AND REMAIN THERE THROUGH THE WEEKEND INTO EARLY NEXT
WEEK WHILE SEVERAL SYSTEMS DEVELOP OVER THE AREA AND ALSO APPROACH
FROM THE NW.
A LEE SIDE TROUGH WILL DEVELOP THU AND REMAIN IN PLACE THROUGH FRI.
IN ADDITION...A RELATIVELY WEAK UPPER LEVEL SHORTWAVE WILL APPROACH
FROM THE W THU. THIS DISTURBANCE ALONG WITH THE SEA BREEZE SHOULD BE
ABLE TO TAP INTO A DEEPENING MOISTURE COLUMN AND A WEAKER CAP. THE
MOST COVERAGE LOOKS TO BE IN SE GA WHERE INSTABILITY WILL BE
GREATEST ALONG WITH THE WEAKER CAP AND FURTHEST PROXIMITY FROM THE
RIDGING AT THE SFC AND ALOFT. HOWEVER...CONSIDERING THE SEA BREEZE
WILL BE THE PRIMARY TRIGGER AM KEEPING POPS IN THE LOW CHC CATEGORY
FOR SE GA TRENDING TO SLGT CHC IN SE SC.
A NEARLY IDENTICAL SETUP IS EXPECTED FOR FRI...WITH ANOTHER UPR
LEVEL SHORTWAVE APPROACHING WHILE THE LEE SIDE TROUGH REMAINS IN
PLACE. AGAIN...MOISTURE POOLING AND WEAKER CAP WILL BE FOUND IN SW
PORTIONS OF THE CWFA WHILE NE PORTIONS LOOK TO REMAIN A BIT MORE
STABLE SO HAVE GONE WITH 30 POPS SW TRENDING TO 20 POPS NE.
ADDITIONAL DYNAMICS COME INTO PLAY STARTING SAT AS A POTENT UPPER
LEVEL LOW DEVELOPS OVER S CENTRAL CANADA AND DROPS INTO THE GREAT
LAKES...PUSHING A COLD FRONT THROUGH THE UPPER PLAINS AND OH VALLEY.
THOUGH THIS SYSTEM WILL REMAIN CENTERED WELL TO THE NW...BETTER WIND
FIELDS AND A CONTINUED INCREASE IN MOISTURE /PWATS AROUND 2 INCHES/
WILL ALLOW FOR BETTER COVERAGE OF SHOWERS/TSTMS OVER THE AREA. IN
ADDITION...THE INFLUENCE OF THE ATLC RIDGE WILL LESSEN AS IT SHIFTS
FURTHER E INTO THE ATLC...WEAKENING ANY RESIDUAL CAP OVER THE AREA.
HAVE NUDGED POPS INTO THE LOW/MID CHC CATEGORY...WITH THE HIGHEST
POPS AGAIN OVER SE GA.
BY SUN AND MON...THE FRONTAL BOUNDARY COMES MUCH CLOSER TO THE SE
COAST BUT STILL REMAINS INLAND. IN ADDITION...SEVERAL SHORTWAVES
LOOK TO ROUND THE BASE OF THE DEEPENING MEAN LONGWAVE TROUGH WHICH
WILL HAVE ITS CENTER OVER THE CENTRAL GREAT LAKES. HEIGHTS WILL
LOWER AND A MODEST UPR LVL JET WILL POSITION ITSELF SUCH THAT THE
RRQ WILL BE NEAR THE CHS CWFA. DEEP MOISTURE WILL REMAIN IN PLACE AS
WILL A GOOD DEAL OF INSTABILITY. SOME MODEL GUIDANCE SHOWS POPS IN
THE LIKELY CATEGORY...BUT AM NOT QUITE READY TO GO THAT HIGH. WILL
KEEP POPS IN THE MID CHC RANGE FOR THE ENTIRE AREA AS IT IS
DIFFICULT ATTM TO PINPOINT WHICH PORTIONS OF THE CWFA WOULD HAVE
BETTER COVERAGE AND/OR STRENGTH OF CONVECTION. REGARDING STORM
STRENGTH...SPC HAS MENTIONED THE AREA IN ITS DAY 4-8 DISCUSSION FOR
THE POSSIBILITY OF SEVERE STORMS ON SUN INTO MON WHICH MAKES SENSE
GIVEN THE SYNOPTIC SETUP ANTICIPATED FOR SUN-MON.
THE UPPER LEVEL LOW BEGINS TO PULL OFF TO THE NE TUE...SO THIS MAY
GIVE SOME IMPETUS FOR THE FRONTAL BOUNDARY INLAND TO MOVE TWD THE
COAST. THUS...HAVE MAINTAINED CHC POPS FOR TUE.
WILL STILL LOOK FOR MID 90S MAX TEMPS ON THU...BUT THEN MAX TEMPS
WILL DROP CLOSER TO 90 FOR FRI ON THROUGH THE BEGINNING OF NEXT WEEK
WITH LOWERING HEIGHTS AND ADDITIONAL CLOUD/RAIN COMPLICATIONS. HEAT
INDEX VALUES DO NOT LOOK TO TOP 100 THROUGH EARLY NEXT WEEK...BUT
WILL STILL BE IN THE 95-99 RANGE FOR MOST AREAS AWAY FROM THE SHORE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV FOR THE NEXT
24 HOUR PERIOD. HAVE INCLUDED CB GROUPS AT BOTH TERMINALS FOR THIS
AFTERNOON AS SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP
ALONG THE SEA BREEZE. EXPECT GUSTY WINDS IN/NEAR ANY THUNDERSTORMS.
HAVE EXCLUDED FOG FOR FRIDAY MORNING SINCE NEITHER GUIDANCE NOR
CROSS-OVER TEMPERATURES INDICATE POTENTIAL FOR FOG FORMATION.
EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND
POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH SUNDAY...OTHERWISE VFR
WEATHER TO PREVAIL.
&&
.MARINE...
FARLY TRANQUIL CONDITIONS WILL PREVAIL TODAY AND TONIGHT ACROSS
THE COASTAL WATERS. WINDS WILL BE AT OR BELOW 15 KNOTS...WITH SEAS
IN THE 1 TO 3 FT RANGE. THERE IS LITTLE SWELL...SO THE VAST MAJORITY
OF SEAS ARE A RESULT OF WIND WAVES. WINDS ARE ALREADY SOUTHERLY
THIS MORNING ACCORDING TO THE SOUTH CAROLINA BUOY OBSERVATIONS.
SEABREEZE DEVELOPMENT WILL OCCUR EARLIER TODAY THAN YESTERDAY DUE
TO THE WEAKENED OFFSHORE FLOW COMPONENT IN LOW LEVEL WIND FIELDS.
EXPECT ANOTHER SLIGHT SURGE NEAR THE COAST WITH SEABREEZE
PROGRESSION...AS WELL AS ANOTHER SLIGHT NOCTURNAL SURGE LATE
TONIGHT.
A GENERALLY S TO SW FLOW WILL PERSIST OVER THE WATERS FROM THE
LATTER PORTION OF THIS WEEK THROUGH THE BEGINNING OF NEXT WEEK.
THROUGH SAT...NOCTURNAL SURGES AND SEA BREEZE EFFECTS WILL BE THE
DOMINATING FACTORS WHICH WOULD ALLOW FOR WIND SPEEDS TO REACH THE
15-20 KT RANGE AT TIMES. OTHERWISE...SPEEDS WILL REMAIN BELOW 15 KT
AND SEAS WILL BE CAPPED AT 4-5 FT.
FOR THE START OF NEXT WEEK...A FRONTAL SYSTEM WILL APPROACH FROM THE
NW AND POSSIBLY REACH THE COAST BY TUE. THE GRADIENT LOOKS TO
TIGHTEN A BIT AHEAD OF THIS SYSTEM...RESULTING IN SLIGHTLY HIGHER
WINDS AND WAVES. HOWEVER...WITH SUCH VARIED MODEL SOLUTIONS...WILL
KEEP CONDITIONS BELOW SCA LEVELS ATTM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 25, 11:40 AM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 PM EDT WED JUN 25 2008
AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-
260900-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1240 PM EDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS...THE COMBINATION OF MODERATE TO STRONG
INSTABILITY...ALONG WITH AN INCREASE IN MOISTURE ACROSS THE AREA
WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THIS ALONG WITH THE INTERACTION OF THE SEA BREEZE...A
SURFACE BOUNDARY NEARBY AND SOME ENERGY IN THE MID AND UPPER
ATMOSPHERE WILL ALLOW FOR SOME OF THE STORMS TO BECOME STRONG OR
EVEN SEVERE. THE MAIN WEATHER HAZARDS THROUGH THIS EVENING WILL BE
GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND HEAVY
RAINS. SHOULD SEVERE STORMS DEVELOP THEN THERE COULD ALSO BE
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...DUE TO SLOW MOVEMENT
OF THUNDERSTORMS AND SUFFICIENT MOISTURE...SOME OF THE STORMS
COULD ALSO RESULT IN LOCALIZED FLOODING. THE RISK OF SEVERE
WEATHER WILL END BY 9 OR 100O PM THIS EVENING.
THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ350-352-354-374-260900-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1240 PM EDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
33
In the hours before
Special weather statement, Jun 25, 12:57 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT WED JUN 25 2008
SCZ043-251845-
INLAND COLLETON-
157 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 245 PM
EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HENDERSONVILLE...
OR ABOUT 6 MILES SOUTHWEST OF WALTERBORO...MOVING NORTHEAST AT 13
MPH.
AREAS IN AND AROUND CANADYS...COTTAGEVILLE...HENDERSONVILLE...ROUND O
AND WALTERBORO WILL BE IMPACTED THROUGH 245 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 1:39 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT WED JUN 25 2008
SCZ040-042>045-047>051-251945-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
239 PM EDT WED JUN 25 2008
...CHILD ABDUCTION EMERGENCY CANCELLED...
THE FOLLOWING MESSAGE IS TRANSMITTED AT THE REQUEST OF THE SOUTH
CAROLINA LAW ENFORCEMENT DIVISION IN COLUMBIA SOUTH CAROLINA.
THE AMBER ALERT ISSUED AT 12:09 PM HAS NOW BEEN CANCELLED. THE CHILD
HAS BEEN RECOVERED.
Special weather statement, Jun 25, 1:50 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT WED JUN 25 2008
GAZ101-118-251915-
EFFINGHAM-INLAND CHATHAM-
250 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 315 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR POOLER...OR ABOUT
11 MILES NORTHWEST OF SAVANNAH. THIS STORM WAS NEARLY STATIONARY.
AREAS IN AND AROUND BLOOMINGDALE...GARDEN CITY...MEINHARD...
MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT
WILL BE IMPACTED THROUGH 315 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 2:27 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED JUN 25 2008
SCZ043-044-049-050-252000-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
327 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 400 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CANADY LANDING...
OR ABOUT 16 MILES EAST OF WALTERBORO. THIS STORM WAS NEARLY
STATIONARY.
AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...
JACKSONBORO AND RITTER WILL BE IMPACTED THROUGH 400 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 2:32 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT WED JUN 25 2008
GAZ101-116-118-252015-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
332 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY
AND CHATHAM COUNTY THROUGH 415 PM EDT...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR
ABOUT 11 MILES NORTH OF RICHMOND HILL. THIS STORM WAS NEARLY
STATIONARY.
AREAS IN AND AROUND BLOOMINGDALE...EDEN...GARDEN CITY...MELDRIM...
POOLER AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 415 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Hail, Chatham
- When
- June 25, 2:36 PM EST
- Where
- Chatham County, 0.69 mi S of Bloomingdale
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.120, -81.300
A trained weather spotter reported penny to nickel size hail 3 miles west of Pooler, Georgia.
Hail, Screven
- When
- June 25, 5:40 PM EST
- Where
- Screven County, 3 mi NNW of Boyd
- Measured
- 0.75 in hail
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 32.720, -81.540
A trained weather spotter reported penny size hail 6 miles east-southeast of Sylvania, Georgia. One tree was also reported down on Williams Store Road near the same location.
Hail, Bulloch
- When
- June 25, 5:55 PM EST
- Where
- Bulloch County, 5.07 mi NW of Register
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.430, -81.930
Penny size hail was reported by the public 3 miles north-northeast of Pulaski, Georgia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120632, 120633, 120631.